MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1428120-J
Medical Device Problem Codes Off-Label Use (1494); Patient-Device Incompatibility (2682); Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Pain (1994); Stenosis (2263)
Date of Event 09/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with an alto main body and three (3) ovation ix iliac limb stent-grafts to treat an abdominal aortic aneurysm (aaa).Approximately fifteen (15) days post initial procedure the patient presented to the emergency room with vomiting and flank pain.The computed tomography (ct) scan showed limb migration as well as a type 1b endoleak.Re-intervention was completed with implant of an ovation ix iliac limb.The type 1b endoleak was successfully resolved.The final patient status was reported as recovering with no issues.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident could not be completed.No medical records nor medical imaging relevant to the reported adverse event/incident was received by endologix.The user facility was unable to provide this information.Due to the absence of medical records and medical imaging; device, use, procedure, and/or anatomy relatedness to this adverse event/incident could not be evaluated.During the investigation, endologix found reasonable evidence to suggest this case is off-label (neck angulations >60°), however unable to confirm if this could be the contributing factors.The final patient status was reported as recovering with no issues.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g4: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially implanted with an alto main body and three (3) ovation ix iliac limb stent-grafts to treat an abdominal aortic aneurysm (aaa).Approximately fifteen (15) days post initial procedure the patient presented to the emergency room with vomiting and flank pain.The computed tomography (ct) scan showed limb migration as well as a type 1b endoleak.Re-intervention was completed with implant of an ovation ix iliac limb.The type 1b endoleak was successfully resolved.The final patient status was reported as recovering with no issues.Additional information: an internal clinical assessment determined that there was evidence to reasonably suggest sac growth of 16mm and aortic stenosis of 40-50% occurred.The aortic neck was off label (neck angulations >60°).The final patient status was reported to be doing fine.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1b endoleak of the left common iliac artery is confirmed.This is moderately consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The clinical evaluation also shows reasonable evidence to suggest sac growth of 16mm and aortic stenosis of 40-50% occurred.The investigation also found that the aortic neck was off label (neck angulations >60°); however, it was unclear if this contributed to the report event.The final patient status was reported to be doing fine.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem has been updated.B6: relevant tests and lab data has been updated.G3: date received by manufacturer has been updated.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key12538247
Report Number3008011247-2021-00117
Device Sequence Number4112723
Product Code MIH
UDI-Device IdentifierM701TVIL1428120J1
UDI-Public+M701TVIL1428120J1/$$3240301FS02262123D
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model NumberTV-IL1428120-J
Device Catalogue NumberTV-IL1428120-J
Device Lot NumberFS022621-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer11/04/2021
12/23/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date11/08/2021
01/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY FS060821-59.; OVATION IX ILIAC LIMB FS060121-12.; OVATION IX ILIAC LIMB FS060221-10.; OVATION IX ILIAC LIMB FS062321-01.; OVATION PRIME FILL POLYMER FF052021-04.; ALTO MAIN BODY FS060821-59; OVATION IX ILIAC LIMB FS060121-12; OVATION IX ILIAC LIMB FS060221-10; OVATION IX ILIAC LIMB FS062321-01; OVATION PRIME FILL POLYMER FF052021-04
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale